Hello all. I'm a 45 year old male and literally woke up with tinnitus about 2-3 weeks ago. Saw my reg. doctor and an ENT, no infection, no explanation. My reg. doctor gave me some Xanax on my suggestion, which I only started last night. Helped me sleep but that's it so far. I have had one or two days where it's been pretty minimal, but then it returns. I thought it was all but gone one day.
I had been taking Ultram for about 10 mos., just one pill per day. Both doctors seemed to think that was not related, or if it was, it would be a temporary problem. Anyway, I quit taking it a week ago. Withdrawal was not pleasant but it was over quickly.
I am also hypothyroid, though my TSH was 1.7 about 2 months ago.
I am not dealing with this well. I feel like my peace and quiet has been taken away from me. I am a music lover and it just aggravates it now.
I'd really like to know what causes this sort of thing. Any thoughts are appreciated. Thanks.
Interesting and completely unfortunate. I developed tinnitus out of the blue one day as well, but it lasted only about two months. It was not ringing, but strange as this sounds, everyone sounded as though they were speaking through KAZOOS. Please don't laugh, I know it sounds ridiculous. Not all sounds for me were affected, but most were, and peoples voices were the worst. I think it has something to do with decibles, or certain wavelengths, that are the most distorted. The good news, at least for me, was that it was temporary. I was planning my wedding, and was told that it was stress induced. I occasionally felt slightly dizzy also. My Dr, who tried his best to be serious when I described my ailment, perscribed me something for vertigo. I don't think that it helped much, but managing my stress level did. Just as out of the blue as it started, it stopped. Hope this helps.
Hi - I sure hope this is only temporary. The maddening thing is the intermittent nature of it. I had a great day last Friday, but Saturday and Sunday were worse. But then, Sunday night it was like someone flipped a switch and it was gone again. I have a little bit of it this morning.
The worst part is my inability to listen to music these days. It's a big part of my life and now it is irritating.
I'm sorry to say that I deal with tinnitus all the time and have for years. It is 24/7. My doctors have told me it is age-related and there is no cure. I don't remember the last time I didn't hear noises in my head - screaming and ringing, etc. Megala mentioned that people sounded like they were talking through kazoos...I have that too. I can hear myself on the inside - talking, breathing, and chewing. Drives me insane daily. Some days I think it best I just not be here if this is the way that I have to hear. Then I think of all those people out there who hear nothing at all and just keep on trying to be a productive citizen. Stress does make it worse, but it does not go away for good. Salt, caffeine, antibiotics and chocolate make it worse, but will not take it away if you omit it from your diet. I've been to doctors and dentists and Duke University for this - tinnitus, fullness in ears, hearing tests, vertigo, you name it, I've checked it. No doctor has found anything in the 10 years I've dealt with this. If you continue to read this blog - back as far as February and March, you'll see others suffering with the same problems. I hate to be the bearer of bad news, but there is no cure for most people.
this is not true that there is no cure. thats old info. first of all go to these 3 sites and they can explain how and why it happens. first go to www.tinnitus-pjj.com- then to www.tinnitus.org and finally to www.noiserelief.com. much of this info is from Dr. Jasterhoff who is the worlds leading expert and developed the treatment at Towson university, dept of audiology. some people can help themselves with just the white noise, either in the form of a download for your MP3 player or buy sound generators at about $700.00 each. this therapy takes a number of months usually. many people need the white noise and the TRT therapy, that you can get a the university or order the book and help yourself. i hope this has been encourageing and helpful. write if you need more help. book is from Amazon, by the doctor but it isnt cheap either.
Thank you for this information! I have perused the sites you suggested and found that there is a clinic right in my city. I hope to pursue this help! I still have fullness in my ears and dizziness that could be a separate situation. But WOW! Thank you for this much help!
I have exactly the same type of problem you are describing. I notice your post was several months back. Can you please please let me know if your situation got better, worse or stayed the same? I literally took 4 of the fifty Mg tablests of Tramadol (Ultram) and had the same reaction you are describing. It has been a week now and I still have tinnitus. Please let me know if you read this. Thanks much.
I have hepatisc for 25 years, i developed ringing in my ears one day went for hearing test and iwas told i have some hearing loss in both ears. i have also been taking some creams for dermatitis. i am seeing ear guy tommorow am vwet scaewd. on the positive side i like fishing and fish dont talk so if i do feaf i guess i will go fish
I'm also hypothyroid and just recently had a sudden onset of LOUD tinnitus. My doc put me on Synthroid about 2 or 3 months ago. It takes a few weeks to work well. Per my labs, it's working perfectly. Per my ears - NOT. I don't know if I can blame the Synthroid, but it's my best guess. Starting tomorrow, I'm cutting it in quarters despite my doc not wanting me to modify anything.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.